North Dakota, 2006

Hail in North Dakota, June 14, 2006

June 14, 2006 · NWS FGF · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 14, 3:02 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 3:02 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
402 AM CDT WED JUN 14 2006

.SHORT TERM...INITIAL BAND OF THUNDERSTORMS JUST SOUTH OF CWA WAS
FORESEEN NICELY BY GFS AS ITS 850 MB CONVERGENT ZONE AND OVERLYING
300 MB DIVERGENCE SPELLED OUT ITS DEVELOPMENT. ROTATION OF THE LOW
LEVEL JET TOWARDS SOUTHERN MN IS OBVIOUS AS THAT BAND OF STORMS IS
MOVING SOUTHEAST. BANDS OF THUNDERSTORMS FARTHER NORTHWEST AREN/T
AS OBVIOUS BUT A COUPLE OF VORTICITY MAXES ON WATER VAPOR ARE
APPARENT WHILE SOME ISENTROPIC LIFT AND WARM ADVECTION ABOVE THE
BOUNDARY LAYER CONTRIBUTED. DO NOT BELIEVE STORMS IN CENTRAL ND
CAN SPREAD VERY FAR NORTHEAST BEFORE DISSIPATING AND/OR JUST
DRIVEN SOUTHEAST. EXTREME SOUTHEAST ND APPEARS INCREASINGLY A
TARGET FOR STORMS SO WILL TOSS THEM IN THE FORECAST FOR THIS
MORNING.

THE AFTERNOON PICTURE IS ALSO PRETTY MURKY. SURFACE BASED
CONVECTION CAN BE ALL BUT RULED OUT...ASSUMING NAM IS MUCH TOO
AGGRESSIVE IN PUSHING SURFACE DEW POINTS UP...65F-68F BY LATE
AFTERNOON AT JMS DEPENDING ON WHETHER ONE LOOKS AT MOS OR MODEL
SOUNDINGS. MODELS HAVE BEEN TOO AGRESSIVE THIS ISSUE FOR SEVERAL
DAYS THOUGH 60S DEW POINTS ARE LIKELY FOR SOME SPOTS THIS
AFTERNOON. NAM AND GFS HAVE TIGHT MOISTURE GRADIENTS THIS
AFTERNOON AT 850 MB LYING OVER SOUTHEAST ND AND SUCH STRONG
MOIST ADVECTION UNDERNEATH ANOTHER SHORTWAVE AND ISENTROPIC
LIFT MAY BE ENOUGH TO KICK OFF A FEW STORMS AGAIN.

TONIGHT IS THE MORE LIKELY TIME FOR THUNDERSTORMS HERE THOUGH IS
DEPENDENT ON LOCATION AND TIMING OF THE LOW LEVEL JET. NAM/GFS/UKMET
SHOW A RANGE OF SOLUTIONS FOR THAT JET WIDE ENOUGH THAT INTIATION
TIME IS IN DOUBT. BUT MODEL CONSENSUS FAVORS AFTER MIDNIGHT IF IT
GETS THIS FAR EAST.

.LONG TERM...LITTLE CHANGE HERE BUT PRECIPITATION IN GRIDS DO NOT
FIT WHAT THE GFS SHOWS VERY WELL. WILL HAVE TO ADDRESS THIS LATER
IN THE MORNING IF GFS IS CURRENTLY MORE RELIABLE THAN OTHER RUNS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, Jun 14, 5:06 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
606 AM CDT WED JUN 14 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
606 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PASS OVER EXTREME SOUTHEAST NORTH
DAKOTA TODAY. A STRONG CONTRAST OF CONVERGING AIR MASSES THERE
ALONG WITH A HIGH LEVEL DISTURBANCE WILL CAUSE THESE STORMS.
THUNDERSTORMS MAY SPREAD NORTHWARD THROUGH THE REST OF EASTERN
NORTH DAKOTA LATE TONIGHT AS THE UNSTABLE AIR INTERACTS WITH AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS
LATE ON THURSDAY. THE COLD FRONT WILL ARRIVE AND PRODUCE A FOCUS
FOR DEVELOPING STORMS. BUT THE FRONT AND VERY WARM...MOIST AIR
WILL BE SLOW TO MOVE EAST SO THE THREAT OF THUNDERSTORMS IS
EXPECTED TO LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GV

The radar

The Aberdeen radar (KABR), 105 km away, was scanning. The volume nearest the first event began at 11:29 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Sargent

When
June 14, 5:30 AM CST
Where
Sargent County, Cayuga
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.067, -97.383

Hail, Sargent

When
June 14, 5:50 AM CST
Where
Sargent County, 1 mi NE of Geneseo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.083, -97.267

Hail, Richland

When
June 14, 6:00 AM CST
Where
Richland County, 1 mi S of Lidgerwood
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.067, -97.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5513643, 5513644, 5513645.